A robust fuzzy control approach for path-following control of autonomous vehicles

Ardashir Mohammadzadeh, Hamid Taghavifar

Research output: Contribution to journalArticlepeer-review

5 Citations (Scopus)


This paper presents a robust fuzzy control approach for the lateral path-following of autonomous road vehicles (ARVs). The dynamics of the ARV is estimated online thorough a new non-singleton fuzzy system based on the non-stationary fuzzy sets. The asymptotic stability of the proposed method is ensured, and the adaptation laws for the proposed fuzzy system are derived based on the Lyapunov stability theorem. The robustness of the proposed control method is verified for a vehicle system performing a double-lane-change maneuver at different forward speeds subjected to structured and unmodeled uncertainties and different disturbances. The effectiveness of the proposed approach is further investigated under different measurement noise levels. Based on the obtained results, it is concluded that the proposed control strategy can be effectively applied to the path-following task of ARVs under a wide range of operating conditions and external disturbances.
Original languageEnglish
Pages (from-to)3223–3235
Number of pages13
JournalSoft Computing
Issue number5
Early online date22 May 2019
Publication statusPublished - Mar 2020
Externally publishedYes


  • Autonomous vehicles
  • Compensator
  • Fuzzy system
  • Non-stationary fuzzy sets
  • Robustness

ASJC Scopus subject areas

  • Software
  • Theoretical Computer Science
  • Geometry and Topology

Fingerprint Dive into the research topics of 'A robust fuzzy control approach for path-following control of autonomous vehicles'. Together they form a unique fingerprint.

Cite this